MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Insufficient Information (4580)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #3).Additional emdrs were submitted to represent the bard/davol ventralex st (device #1) and bard/davol ventrio mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol ventralex st, ventrio and ventralight st mesh on (b)(6) 2015 and/or (b)(6) 2016 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained unspecified injuries on (b)(6) 2016 and (b)(6) 2020.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol ventralex st, ventrio and ventralight st mesh on (b)(6) 2015 and/or (b)(6) 2016 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained unspecified injuries on (b)(6) 2016 and (b)(6) 2020.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿a ventrio mesh (device #1) was placed into defect and sutured.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex st (device #2).Per operative notes, ¿adhesions were divided.The ventralex st mesh (device #2) was placed beneath the defect as an intraperitoneal underlay and secured using sutures.¿ (b)(6) 2020 ¿ patient had chronic pain and diagnosed recurrent incisional hernia thereby underwent robotic assisted repair with the removal of meshes (device #1, #2) and implant of ventralight st mesh (device #3).Per operative notes, ¿adhesions on hernia was lysed.The previously placed mesh (device #1) was encountered with adhesions were freed up and another mesh (device #2) in preperitoneal space was well incorporated.The mesh (device #1, #2) was excised and removed in its entirety.A bard ventralight st mesh (device #3) was placed to cover the defect and reinforced using sutures.¿ (b)(6) 2020 ¿ patient had abdominal pain thereby medication were provided.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2020) is considered to be a best estimate.Updated fields: a2, a4, b2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no, expiry date, udi no.), d6a (date of implant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol - ventralight st (device #3).Additional supplemental emdr's were submitted to represent the bard/davol - ventrio mesh (device #1), ventralex st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11847929
Report Number1213643-2021-03648
Device Sequence Number11640280
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687(17)220228(10)HUEN1869
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number5954810
Device Lot NumberHUEN1869
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight121 KG